MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: MASTERLOC CEMENTLESS TI COATED STD SIZE 9; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: MASTERLOC CEMENTLESS TI COATED STD SIZE 9; HIP CEMENTLESS STEM
Model Number 01.39.009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During the primary hip surgery, when the surgeon was implanting the stem, a femoral bone fracture occurred.The surgeon cabled the fracture and upsized the stem to complete the case.There was a 30-minute delay and the surgery was completed successfully.During the same surgery, the surgeon wanted to use two stem repositioners to extract the stem.This is because the femoral bone fracture occurred throughout the implantation of size 9 masterloc std offset stem.The two repositioners slip off the taper of the stem many times, so an alternative medacta extraction device was used.The surgeon cabled the fracture and implanted a size 10 masterloc std offset stem to complete the case.There was a 30-minute delay and the surgery was completed successfully.
 
Additional Manufacturer Narrative
In the same surgery bone fracture and 2 instruments break during the attempt to remove the stem from the femur.Batch review performed on 27-may-2022: lot 170626: 13 items manufactured and released on 06-jul-2017.Expiration date: 2022-jun-27.No anomalies found related to the problem.To date, 11 items of the same lot have been sold with no similar reported event during the period of the review.Instruments invovled in the case batch review performed on 30-may-2022: masterloc 01.10.10.190 stem repositioner lot 1552968: 103 items manufactured and released on 07-apr-2016.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of the review.Masterloc 01.10.10.190 stem repositioner lot 1653992: 100 items manufactured and released on 17-mar-2017 and 54 items manufactured and released on 7-feb-2017.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of the review.
 
Additional Manufacturer Narrative
On august 19th 2022 we have received the stem repositioners back.Visual inspection performed by r&d project manager: during the analysis both the stem repositioners were evaluated.One part the blue plastic calmps internal surface was scratched and signed, it seems that is was used in a lot of surgeries.The step that allows the fixation with the stem taper is almost completely consumed, and this should be the cause of the slipping of the stem during the extraction phase (masterloc size 9std) on the second part no sing or scratches are present, it is not possible to determine the root cause of slipping of the stem (masterloc size 9std) during extraction.Unfortunatly the stem masterloc size 9 std (not implanted due to bone fracture) is not available for the visual inspection and check of the taper, so no further assumptions can be added to this analysis.

Brand Name
STEM: MASTERLOC CEMENTLESS TI COATED STD SIZE 9
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14684862
Report Number3005180920-2022-00456
Device Sequence Number4818290
Product Code LZO
UDI-Device Identifier07630030885587
UDI-Public07630030885587
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model Number01.39.009
Device Catalogue Number01.39.009
Device Lot Number170626
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale